Access Restriction

Author Broder, Andrei Z. ♦ Frieze, Alan M. ♦ Upfal, Eli
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Copyright Year ©2001
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Data processing & computer science
Abstract We prove a sufficient condition for the stability of dynamic packet routing algorithms. Our approach reduces the problem of steady state analysis to the easier and better understood question of static routing. We show that certain high probability and worst case bounds on the quasi-static (finite past) performance of a routing algorithm imply bounds on the performance of the dynamic version of that algorithm. Our technique is particularly useful in analyzing routing on networks with bounded buffers where complicated dependices make standard queuing techniques inapplicable.We present several applications of our approach. In all cases we start from a known static algorithm, and modify it to fit our framework. In particular we give the first dynamic algorithms for routing on a butterfly or two-dimensional mesh with bounded buffers. Both the injection rate for which the algorithm is stable, and the expected time a packet spends in the system are optimal up to constant factors. Our approach is also applicable to the recently introduced adversarial input model.
ISSN 00045411
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 2001-03-01
Publisher Place New York
e-ISSN 1557735X
Journal Journal of the ACM (JACM)
Volume Number 48
Issue Number 2
Page Count 26
Starting Page 324
Ending Page 349

Open content in new tab

   Open content in new tab
Source: ACM Digital Library